What are the chances of this dent from a steroid shot (or cyst) filling in? (Photo)

I had the worst breakout of my life at the end of July. At this time, I got the cyst/pimple injected with a steroid. I asked the doctor to be VERY VERY conservative because I knew the risk of a dent. This is taking very very very long to heal. It has scabbed over several times, but recently I thought it would actually heal flat. In the last day or two a shallow dent has appeared on my forehead. Is there any hope that this will fill in over time? If not, what can I do about it?

Doctor Answers 1

Most Indentations Following Intralesional Steroid Injections Will Fill In Spontaneously Without The Need For Treatment

Indentations following the use of intralesional steroid injections, whether used to treat acne cysts or inflamed epidermoid cysts, typically refill over a four to six month period of time following the treatment. So, with a little bit of patience most of these types of issues resolve on their own without the need for intervention. Occasionally, especially when high concentrations of steroid were used, the "dents" may remain for prolonged periods of time or even be permanent. Should this prove the case, I have found the injection of saline under the affected spot, with or without accompanying subcision using the injecting needle itself, to be quite helpful in stimulating the dent to refill and return to normal. The addition of a small amount of filler, such as Belotero Balance, may further promote the desired improvement. However, at this juncture of time, less than three months post treatment, a bit more of a "tincture of time" might be the best way to go. Good luck to you.


New York Dermatologic Surgeon
4.8 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.